Oral ulcers, commonly known as “mouth sores”, are ulcerative lesions of the oral mucosa. The symptoms are more common in the inner side of the lips, the tongue, the abdomen, and the buccal mucosa. When the oral ulcers occur, the pain is strong, and the local burning pain is obvious. Seriously, it will affect the diet and speech, which brings great inconvenience to daily life.
The following drugs can cause oral ulcers
- Antipyretic analgesics: such as aspirin, diclofenac due to its weak acidity, can stimulate the oral mucosa, leading to mucosal damage.
- Antibacterial drugs: such as cephalexin, metronidazole can induce oral allergies and produce ulcers.
- Drugs that inhibit gastric acid secretion: such as omeprazole, cimetidine inhibit gastric acid secretion while affecting the secretion of saliva, thereby inducing oral ulcers.
- Chemotherapy drugs: such as fluorouracil and methotrexate and radiotherapy radiation can damage the oral mucosa caused by oral ulcers.
When a drug-induced oral ulcer occurs, it is best to consult a doctor or pharmacist to stop the medication and switch to other medications. If the medication cannot be stopped, strengthen oral care and actively treat oral ulcers.
Loss of taste and oral metal taste
Taste refers to the sensation of food in the human mouth to stimulate the chemosensory system of the taste organs. It is mainly caused by four kinds of acid, sweet, bitter and salty. Taste, taste is the basis of appetite. The lack of taste will make people feel like chewing wax, boring, and even worse than chewing wax is the oral metal taste, it is like chewing iron.
Long-term loss of taste, seriously affecting the quality of life. The taste has a great relationship with the zinc ion content in the body. Zinc deficiency affects the regeneration of taste bud cells and the activity of salivary phosphatase, which makes the epithelial cells of the tongue mucosa proliferate and easily fall off, thus concealing and blocking the pores of the tongue nipple taste, making food difficult. Touch the taste buds to affect the taste. Drug-induced loss of taste is mainly due to their formation of complexes with zinc ions to accelerate the excretion of zinc ions, resulting in a decrease in zinc ion concentration in the human body.
Because the taste sensitivity of the elderly has begun to decline, and many drugs that are prone to taste loss are commonly used drugs for the elderly, the lack of drug-induced taste in the elderly should be particularly valued. If you want to tell your doctor or pharmacist immediately to stop or change the medicine, timely treatment can improve the compliance of the elderly and improve their quality of life.
The main drugs that cause taste loss are:
- Antibacterial drugs: tetracyclines (such as minocycline), cephalosporins (such as cephalexin), quinolones (such as ciprofloxacin);
- Antihypertensive drugs: calcium antagonists (such as nifedipine), angiotensin converting enzyme inhibitors (such as captopril);
- Diuretics: such as furosemide;
- Anti-schizophrenic drugs: such as clozapine;
- Biguanide hypoglycemic agents: such as metformin;
- Statin lipid-lowering drugs: such as simvastatin;
- Anti-arrhythmia drugs: such as amiodarone;
- Chemotherapy drugs: such as cisplatin and doxorubicin.
Common drugs that can cause oral metal taste are:
- Antibacterial: metronidazole;
- Hypoglycemic agents: metformin, glimepiride, repaglinide;
- Antihypertensive drugs: ramipril, fosinopril;
- Anti-gout drug: Allopurinol;
- Anti-arrhythmia drugs: Encarni;
- Liver protection drugs: tiopronin.
Treatment of oral metal taste:
The principle is the same as the loss of taste. Zinc supplementation has a certain therapeutic effect on taste loss and oral metal taste.
Gingival hyperplasia and periodontitis
Gingival hyperplasia refers to an increase in the volume of the gums caused by an increase in the cellular components of the gingival tissue. The clinical manifestations are bleeding gums, redness, and pain. If the gingival hyperplasia is not treated for a long time, it can progress to more severe periodontitis. Periodontitis is the inflammatory destruction of periodontal tissue, which has become the main cause of adult tooth loss.
If the tooth is a tree, the periodontal tissue including the gums is the soil. Gingival hyperplasia is like soil sandification, periodontitis is like soil erosion, and finally the roots are exposed, and the wind blows down. The teeth show the roots, the teeth that lose the periodontal support can not bite the food, biting a green vegetable such as biting steel is so hard, it is powerless to all the food, seriously affecting the quality of life.
Common drugs that can cause gingival hyperplasia or bleeding are:
- Long-term use of phenytoin can cause gingival hyperplasia;
- Taking cyclosporine can also occur gingival hyperplasia;
- Antihypertensive drugs: nifedipine, lacidipine and felodipine are also easy to cause gingival hyperplasia and bleeding;
People taking these drugs should pay attention to their teeth. If gums or bleeding occur during the medication, please consult your doctor or pharmacist to stop the medication and switch to other medications.